MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 8 LT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 8 LT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71424008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in revision surgery of the procedure tka, the tibial component was failed.The procedure was completed without delay.Backup from smith&nephew was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that per the complaint details, during the revision it was noted the ¿tibial component was failed¿.Reportedly, the procedure was completed with a backup component without delay, patient injury or other complications.However, s+n has not received the device and/or adequate documentation to fully evaluate the root cause of the reported event.The patient impact beyond the reported insert failure/use of the backup device during the tka revision could not be determined.Should additional information/documentation become available, the clinical/medical task may be re-opened for further evaluation.No further medical assessment is warranted at this time.A review of complaint history did not revealed additional complaints for the listed device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN REV TIBIA BASE SZ 8 LT
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10188068
Report Number1020279-2020-02678
Device Sequence Number947903
Product Code JWH
UDI-Device Identifier03596010546128
UDI-Public03596010546128
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424008
Device Catalogue Number71424008
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;